Alert archive / Utah / Wind Advisories in 2008

Wind Advisory 32, NWS Salt Lake City, UT

December 2, 2008

NWS Salt Lake City, UT issued this wind advisory at Dec 2, 2008, 1:06 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2008, 1:06 PM MST (20:06 UTC)
Expired
Dec 2, 2008, 8:00 PM MST
In force
7 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 022006
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
106 PM MST TUE DEC 2 2008

UTZ004-005-030100-
/O.NEW.KSLC.WI.Y.0032.081202T2006Z-081203T0100Z/
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
106 PM MST TUE DEC 2 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

THIS ADVISORY IS FOR THE GREAT SALT LAKE DESERT AND FOR THE
SOUTHERN WASATCH FRONT INCLUDING UTAH COUNTY. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH GUSTING OVER 50 MPH WILL
CONTINUE ACROSS THE SALT FLATS BETWEEN SALT LAKE AND WENDOVER
THROUGH THE AFTERNOON. THESE WINDS WILL SPREAD INTO UTAH COUNTY
AFTER 200 PM AND CONTINUE INTO EARLY THIS EVENING BEFORE
DIMINISHING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION TRAVELING ALONG I-80 WEST OF
SALT LAKE CITY AND ALONG I-15 IN UTAH COUNTY THIS AFTERNOON. IN
ADDITION TO THE WINDS...AREAS OF BLOWING DUST WILL OCCASIONALLY
REDUCE THE VISIBILITY.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS75 KSLC 030105
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
605 PM MST TUE DEC 2 2008

UTZ004-030215-
/O.CAN.KSLC.WI.Y.0032.000000T0000Z-081203T0100Z/
SOUTHERN WASATCH FRONT-
605 PM MST TUE DEC 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY. 

THE WIND ADVISORY FOR THE SOUTHERN WASATCH FRONT HAS BEEN CANCELLED.
GUSTY NORTHERLY WINDS IN THE 20 TO 30 MPH RANGE WILL STEADILY
DECREASE DURING THE EVENING.

&&

$$

UTZ005-030300-
/O.EXT.KSLC.WI.Y.0032.000000T0000Z-081203T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
605 PM MST TUE DEC 2 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. 

THIS ADVISORY IS FOR THE GREAT SALT LAKE DESERT AND SALT FLATS OF 
NORTHWEST UTAH.

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH
WILL CONTINUE ACROSS THE AREA EARLY THIS EVENING. THESE WINDS WILL
STEADILY DECREASE DURING THE EARLY EVENING. SUSTAINED WINDS OUT OF
THE NORTH IN THE 15 TO 25 MPH RANGE ARE EXPECTED BY MID-EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION TRAVELING ALONG I-80 ACROSS
THE SALT FLATS EARLY THIS EVENING. 

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 030304
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
804 PM MST TUE DEC 2 2008


UTZ005-030415-
/O.EXP.KSLC.WI.Y.0032.000000T0000Z-081203T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
804 PM MST TUE DEC 2 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS...
INCLUDING THE SALT FLATS IS NO LONGER IN EFFECT.

WINDS HAVE BEEN STEADILY DECREASING ACROSS THE ADVISORY AREA EARLY
THIS EVENING. SUSTAINED WINDS IN THE 15 TO 25 MPH RANGE WITH
OCCASIONAL GUSTS TO AROUND 35 MPH WILL CONTINUE THIS EVENING...
THEN DROP BELOW 20 MPH AFTER MIDNIGHT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Dec 2, 10:32 AM MST, 2 hours 34 minutes earlier.

Area forecast discussion, Dec 2, 10:32 AM MST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1032 AM MST TUE DEC 2 2008

.SYNOPSIS...A FAST MOVING PACIFIC STORM WILL CROSS THE AREA THIS
AFTERNOON AND EVENING. ANOTHER WEAK SYSTEM EMBEDDED IN NORTHWEST
FLOW ALOFT IS EXPECTED TO MOVE THROUGH NORTHERN UTAH AND SOUTHWEST
WYOMING WEDNESDAY NIGHT AND THURSDAY.

&&

.DISCUSSION...UPSTREAM SHORT WAVE TROF PROGRESSING ON SCHEDULE
WITH THE ASSOCIATED COLD FRONT ALREADY WORKING INTO NORTHWEST
UTAH. PRECIP WITH THIS SYSTEM IS TIED TO THE COLD POOL ALOFT AND
HANGS BACK SEVERAL HOURS BEHIND THE FRONT.

MORNING MODELS HOLD NO REAL SURPRISES WITH THIS SYSTEM ALTHO
PRECIP COULD HANG AROUND THE HIGH TERRAIN OF EXTREME NERN UT INTO
WED UNDER THE COLD NORTHWEST FLOW ALOFT...AND THIS IS ADDRESSED IN
CURRENT GRIDS.

PRECIP WITH THIS SYSTEM WILL BE SOMEWHAT DISORGANIZED BUT SHOULD
BE WIDESPREAD ENOUGH TO JUSTIFY THE LIKELY POPS IN THE GRIDS FOR
NORTHERN UT. STILL APPEARS TO BE A MARGINAL TO SUB ADVISORY SNOW
EVENT FOR THE MTS AND JUST COLD ENOUGH TO BRING SNOW DOWN TO
ABOUT THE 5000 FOOT LEVEL BUT WITH LITTLE IF ANY ACCUMULATION THAT
LOW.

THE POST FRONTAL NORTH WINDS SHOULD BE STRONG FOR A FEW HOURS ONCE
THE FRONT PASSES THEN WILL DIMINISH. THIS WOULD KEEP WINDS GOING
WELL INTO THE NIGHT IN THE DOWNSLOPE AREAS OF EASTERN AND SOUTHERN
UT SUCH AS UINTA AND EMERY COUNTIES AND ACROSS THE SOUTH TO
WASHINGTON COUNTY. WINDS DROP OFF WED EXCEPT ACROSS THE FAR NE AND
SWRN WY.

THU SYSTEM STILL LOOKS TOO SPLIT TO GENERATE ANY PRECIP EXCEPT
OVER THE EXTREME NORTH.

NO UPDATES PLANNED.

&&

.AVIATION...A COLD FRONT WILL MOVE ACROSS KSLC TERMINAL BETWEEN
18-20Z. BREEZY NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT WITH
CEILINGS FORECAST TO QUICKLY FALL BELOW 7000 FEET AGL IN THE
VICINITY OF THE FRONT. RAIN SHOWERS ARE POSSIBLE BETWEEN 20Z AND
03Z WITH A 30 PERCENT CHANCE OF HIGH END MVFR IN THE HEAVIEST
SHOWERS. SOUTHEAST DRAINAGE WINDS ARE EXPECTED TO DEVELOP LATER
THAN NORMAL TONIGHT...BETWEEN 08-10Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

WILENSKY/MYRICK/KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Dec 2, 5:57 AM MST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
557 AM MST TUE DEC 2 2008

UTZ001>011-014-015-517-WYZ021-031300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
CENTRAL MOUNTAINS-SOUTHWEST WYOMING-
557 AM MST TUE DEC 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL MOVE THROUGH NORTHERN UTAH AND SOUTHWEST
WYOMING TODAY AND TONIGHT. THIS SYSTEM WILL BRING LIGHT SNOW TO
THE MOUNTAINS AND PRIMARILY RAIN TO THE VALLEYS. THE SYSTEM WILL
ALSO USHER A COLD FRONT INTO THE STATE. GUSTY NORTHWEST WINDS ARE
EXPECTED ACROSS NORTHERN AND CENTRAL UTAH AND SOUTHWEST WYOMING BEHIND
THIS FRONT THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER WEAK STORM SYSTEM IS EXPECTED TO IMPACT NORTHERN UTAH AND
SOUTHWEST WYOMING ON THURSDAY AND THURSDAY NIGHT. ALTHOUGH THIS
DOES NOT APPEAR TO BE A SIGNIFICANT STORM ADDITIONAL ACCUMULATIONS
WILL BE POSSIBLE IN UTAHS NORTHERN MOUNTAINS. AFTER A QUIET START TO
THE WEEKEND THERE IS THE POTENTIAL FOR ANOTHER STORM SYSTEM TO
IMPACT THE STATE SUNDAY INTO MONDAY.

UTZ012-013-016-019>021-518-031300-
CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS-
557 AM MST TUE DEC 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
SOUTHERN UTAH AND SOUTHWEST UTAH.

.DAY ONE...TODAY AND TONIGHT

A WEAKENING UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE STATE
TODAY. ACROSS SOUTHERN UTAH...THE BIGGEST IMPACT WITH THIS SYSTEM
WILL BE GUSTY NORTHWEST WINDS BEHIND THE COLD FRONT AS IT MOVES
THROUGH THE AREA TODAY AND TONIGHT. IN PARTICULAR...GUSTY WINDS
WILL BE POSSIBLE TONIGHT NEAR CANYON MOUTHS IN WASHINGTON COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER WEAK STORM SYSTEM IS EXPECTED TO IMPACT THE STATE ON
THURSDAY AND THURSDAY NIGHT. ALTHOUGH THIS DOES NOT APPEAR TO BE A
SIGNIFICANT STORM IT MAY BRING THE CHANCE OF SNOW TO UTAHS SOUTHERN
MOUNTAINS. AFTER A QUIET START TO THE WEEKEND THERE IS THE
POTENTIAL FOR ANOTHER STORM SYSTEM TO IMPACT THE STATE SUNDAY
INTO MONDAY.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.